Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

70 years old, taking diaform for diabetes. Reason for feet and leg pain?

I am 70 year old still working two days a week about 85kg quite active during the day but at night no matter what pain killer I take my feet ache and my left leg and foot especially becames very restless and I have to stretch because i feel as if I got hit by a truck. Blood test all normal except that I have type two biabete and i take diaform table 3times a day 500mg. please help
Asked On : Fri, 1 Feb 2013
Answers:  2 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Emergency Medicine Specialist 's  Response

Thanks for your query
Welcome to HCM
As per symptoms you described it seems that
You may have had restless leg syndrome or leg/calf cramps
Restless leg syndrome is a disorder in which there is an urge or need to move the legs to stop unpleasant sensations
Being diabetic you are at risk of having it
Night time Leg or calf pain/cramps are muscle spasm of un known origin
The cause of your leg pain may be –electrolyte imbalance, uncontrolled diabetes, heavy day time exertion et
You should try—stretch exercise ,warm water massage ,plenty of fluid and salt,
Good rest and sleep, vitamin E and calcium supplementation
Side effects of diaform (metformin) are-
Disturbance to the gut ,Nausea ,Vomiting ,Diarrhoea ,Abdominal pain ,Loss of appetite
Answered: Fri, 1 Feb 2013
I find this answer helpful
Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Welcome to HCM,
You are long standing diabetes and taking treatment metformin 500 mg 3 times a day.
Leg pain is possible due to various causes mostly due to neuropathy please get investigated for neuropathy which most likely cause ,vascular changes should be seen with peripheral Doppler study. other possible cause is side effect of metformin due to lactic acidosis.,Some neurological radiculopathy due to spine problem should be investigated.
If it is due to neuropathy B12 supplements and drugs which control neuropathic pain will give you relief.
If cause is drug then treatment with insulin and stopping metformin will let us know if it is due to drug.
Please also keep your blood sugar level to optimum level which also help to reduce progression of neuropathy.
I hope once your cause of pain diagnosed it can be treated easily.
Take care
Good Luck.
Answered: Fri, 1 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor